Alert archive / Nevada / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 27, 2019, 2:39 PM PDT for Clark County, Lincoln County, Nye County, Nevada. It took effect at Jun 28, 2019, 9:00 AM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2019, 2:39 PM PDT (21:39 UTC)
- In effect from
- Jun 28, 2019, 9:00 AM PDT
- Expired
- Jun 28, 2019, 9:38 PM PDT
- In force
- 13 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3183 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894 WWUS85 KVEF 272139 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 239 PM PDT Thu Jun 27 2019 NVZ462-463-280600- /O.NEW.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/ /O.CON.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/ Nye County Deserts/Las Vegas Dispatch-Sheep Range- 239 PM PDT Thu Jun 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 9 AM to 11 PM PDT Friday. * TIMING...Widespread conditions through tonight. Brief relief is expected overnight before critical fire conditions develop again Friday morning. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461-280600- /O.NEW.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/ Lincoln County/Ely Dispatch- 239 PM PDT Thu Jun 27 2019 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 9 AM to 11 PM PDT Friday. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...Friday morning through Friday night. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ460-464>466-280600- /O.CON.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/ Lake Mead NRA/Colorado River-AZ side- Esmeralda and Nye County Deserts/CNC Dispatch-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 239 PM PDT Thu Jun 27 2019 /239 PM MST Thu Jun 27 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * TIMING...through tonight. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CK weather.gov/lasvegas
4 follow-up statements
837 WWUS85 KVEF 280606 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1106 PM PDT Thu Jun 27 2019 NVZ462-463-281415- /O.EXP.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/ /O.CON.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/ Nye County Deserts/Las Vegas Dispatch-Sheep Range- 1106 PM PDT Thu Jun 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY......RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY... * TIMING...Critical fire conditions will develop again Friday morning through the afternoon and early evening hours. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ460-464>466-280715- /O.EXP.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/ Lake Mead NRA/Colorado River-AZ side- Esmeralda and Nye County Deserts/CNC Dispatch-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1106 PM PDT Thu Jun 27 2019 /1106 PM MST Thu Jun 27 2019/ ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY... Winds have decreased below 20 mph and relative humidity will continue to recover slightly overnight across southern Nevada and the Colorado River Valley. $$ NVZ461-281415- /O.CON.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/ Lincoln County/Ely Dispatch- 1106 PM PDT Thu Jun 27 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...Friday morning through Friday evening. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
120 WWUS85 KVEF 281346 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 646 AM PDT Fri Jun 28 2019 NVZ461>463-290600- /O.CON.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range- 646 AM PDT Fri Jun 28 2019 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT TODAY FOR STRONG WINDS AND LOW HUMIDITY... * TIMING...Critical fire conditions will develop again this morning lasting through the afternoon and early evening hours. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
654 WWUS85 KVEF 282146 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 246 PM PDT Fri Jun 28 2019 NVZ461>463-290600- /O.CON.KVEF.FW.W.0002.000000T0000Z-190629T0600Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range- 246 PM PDT Fri Jun 28 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * TIMING...Critical fire conditions will remain into this evening before winds diminish and RHs increase. * WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 mph. * HUMIDITY...Minimum afternoon RH values 6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
325 WWUS85 KVEF 290438 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 938 PM PDT Fri Jun 28 2019 NVZ461>463-290545- /O.CAN.KVEF.FW.W.0002.000000T0000Z-190629T0600Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range- 938 PM PDT Fri Jun 28 2019 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Las Vegas has cancelled the Red Flag Warning for south central Nevada. Wind gusts have decreased below 25 mph and speeds will continue to diminish below 20 mph overnight as relative humidity recovers between 25 and 35 percent. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 27, 9:11 AM PDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jun 27, 9:11 AM PDT, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 911 AM PDT Thu Jun 27 2019 .SYNOPSIS...Dry and gusty weather can be expected through Friday under a persistent southwesterly flow aloft. This will lead to periods of enhanced fire danger. Lighter winds are expected over the weekend with temperatures remaining near normal and dry weather prevailing well into next week. && .UPDATE...Warm, dry and gusty conditions are expected again today with sustained southerly winds of 20 to 35 mph across the region. Both the Red Flag Warning and and Lake Wind Advisory are currently in effect until 11PM tonight. Possible extension to the Red Flag Warning may be needed through tomorrow afternoon as winds will be similar across portions of southern NV. Near normal temperatures similar to yesterday's are expected again this afternoon. No updates to the forecast are necessary. && .PREV DISCUSSION... /issued at 209 AM PDT Thu Jun 27 2019/ .DISCUSSION...through Thursday. Dry southwesterly flow will prevail over our region through Friday as anomalous troughing lingers over the Pacific Northwest. This will result in bouts of gusty winds during the afternoon, strongest across areas north of I-40. Winds will be strong enough on the Lakes to result in some enhanced waves with sustained south winds in the 20 to 30 mph range. The ongoing Lake Wind Advisory for Thursday looks good with similar, though slightly weaker, winds lasting in Friday. Gradients will relax over the weekend result in decreased wind speeds. Meanwhile, an intrusion of mid and high level moisture will lift into the eastern Mojave Desert region on Saturday as the remnants of Tropical Storm Alvin make their way northward. Not expecting a lot out of this moisture beyond widespread mid and high clouds. Low levels will remain quite dry, and instability will be non-existent, though the added cloud cover may keep temperatures Saturday down a degree or two. Dry conditions will continue into next week as weak high pressure sits across Northern Mexico and a broad southwest flow persists across our region. Extended range models are beginning to show hints of stronger ridging building into the Four Corners after the 4th of July, so perhaps some signals towards a better monsoon pattern are in the offing. && .FIRE WEATHER...Dry weather and gusty conditions will continue across much of southern Nevada today. Relative humidities less than 10% can be expected at times, mainly in elevations below 6000 feet. Dry conditions will continue on Friday and Red Flag conditions may linger into Friday afternoon. RHs increase slightly over the weekend as winds diminish, so fire danger should be less impactful this weekend. Dry and gusty conditions are anticipated across much of Inyo county, although fuels are marginal. && .AVIATION...For McCarran...Southwest winds generally less than 10 knots early this morning increasing mid morning with sustained southwest wind speeds 15-20 knots and gusts 25-30 knots. Just a few scattered high clouds expected. Friday looks very similar to Thursday will respect to wind and gusts. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty winds favoring southerly directions are expected across most of the TAF sites through Friday with gusts from 15-25 knots and gusts 25-35 knots likely each afternoon. Western TAF sites such as KBIH and KDAG may observe more southwest or westerly winds during the afternoon and evening with gusts up to 25 kts. Skies will be mostly clear aside from passing high clouds. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Kryston DISCUSSION...Outler AVIATION...Salmen For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.